Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Las Vegas, NV

July 1, 2015Nye County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2015, 3:59 PM PDT for Nye County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 3:59 PM PDT (22:59 UTC)
Expired
Jul 1, 2015, 4:30 PM PDT
In force
31 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Nye County, NV

The radar

The Las Vegas radar (KESX), 233 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS55 KVEF 012259
SVRVEF
NVC023-012330-
/O.NEW.KVEF.SV.W.0009.150701T2259Z-150701T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 PM PDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 430 PM PDT

* AT 358 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND 
  LARGE HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 23 MILES 
  EAST OF SCOTTYS JUNCTION...OR 25 MILES NORTH OF BEATTY...AND 
  MOVING SOUTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...  
  HIGHWAY 95 BETWEEN BEATTY AND SCOTTYS JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3750 11643 3723 11619 3696 11680 3726 11707
TIME...MOT...LOC 2258Z 065DEG 17KT 3726 11662 

$$

OUTLER
2 follow-up statements
787 
WWUS55 KVEF 012314
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT WED JUL 1 2015

NVC023-012330-
/O.CON.KVEF.SV.W.0009.000000T0000Z-150701T2330Z/
NYE NV-
414 PM PDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR CENTRAL NYE COUNTY...

AT 412 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 19 MILES EAST OF 
SCOTTYS JUNCTION...OR 22 MILES NORTH OF BEATTY...MOVING SOUTHWEST AT 
20 MPH.

LOCATIONS IMPACTED INCLUDE...  
HIGHWAY 95 BETWEEN SCOTTYS JUNCTION AND BEATTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3750 11643 3723 11619 3696 11680 3726 11707
TIME...MOT...LOC 2312Z 065DEG 17KT 3723 11670 

$$

OUTLER
462 
WWUS55 KVEF 012326
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT WED JUL 1 2015

NVC023-012336-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-150701T2330Z/
NYE NV-
426 PM PDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NYE COUNTY WILL EXPIRE
AT 430 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3750 11643 3723 11619 3696 11680 3726 11707
TIME...MOT...LOC 2323Z 065DEG 17KT 3723 11670 

$$

OUTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM PDT, 44 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT WED JUL 1 2015

.SYNOPSIS...HIGH PRESSURE OVER UTAH AND NEVADA THROUGH THE WEEK INTO
THE WEEKEND WILL KEEP TEMPERATURES ACROSS THE REGION SEVERAL DEGREES
ABOVE NORMAL. A MOIST SOUTHEAST FLOW WILL COMBINE WITH WEAK
INSTABILITY LEADING TO CHANCES FOR THUNDERSTORMS EACH DAY...MAINLY
IN THE AFTERNOONS AND EVENINGS. DRIER AIR MAY MOVE INTO THE AREA
BY EARLY NEXT WEEK. &&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.

HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND NORTHERN
NEVADA THROUGH THE PERIOD LEADING TO CONTINUED HOT TEMPERATURES. A
FAIRLY MOIST SOUTHEAST FLOW WILL PERSIST OVER MUCH OF THE FORECAST
AREA WITH PRECIPITABLE WATER VALUES RANGING FROM NEAR AN INCH ACROSS
THE FAR NORTH TO ABOUT AN INCH AND A HALF ACROSS THE FAR SOUTH. THE
AIR MASS REMAINS GENERALLY UNSTABLE TODAY AND CONVECTION WAS
BEGINNING ACROSS MAINLY THE NORTH AS OF THIS WRITING. MEANWHILE THE
NEXT WAVE TO IMPACT THE AREA WAS MOVING NORTHWEST OUT OF NORTHWEST
MEXICO. THIS FEATURE WILL HELP GET CONVECTION GOING ACROSS THE SOUTH
THIS EVENING AND WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS MUCH OF
THE AREA THROUGH THE OVERNIGHT HOURS. THIS WAVE WILL CONTINUE TO
MOVE UP THROUGH SOUTHEAST CALIFORNIA THURSDAY LEADING TO CONTINUED
THUNDERSTORM CHANCES THROUGHOUT THE DAY IN MOST AREAS. THE MODELS DO
AGREE THAT SOMEWHAT STABLE AIR MAY BE MOVING IN BEHIND THE WAVE INTO
THE EXTREME SOUTHERN PART OF THE FORECAST AREA. I DO NOT SEE ANY
SIGNIFICANT WAVES APPROACHING FRIDAY BUT THE MODELS KEEP MOIST AND
UNSTABLE AIR OVER MUCH OF THE AREA EXCEPT BASICALLY SAN BERNARDINO
COUNTY. SO I WENT WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR
THE REST OF THE AREA WITH THE HIGHEST POPS IN THE NORTHWEST PART OF
THE CWA WHERE THE MODELS SHOW THE BETTER MOISTURE AND INSTABILITY.

.LONG TERM...THURSDAY THROUGH WEDNESDAY.

SATURDAY AND SUNDAY WILL BRING A SOUTHERLY FLOW OVER THE FORECAST
AREA AS THE HIGH BECOMES CENTERED NEAR THE FOUR CORNERS. THERE IS NO
INDICATION OF ADDITIONAL MOISTURE BEING ADVECTED IN THE SOUTHERLY
FLOW. THE MOST FAVORABLE AREA FOR THUNDERSTORMS WILL BE OVER THE
SOUTHERN SIERRA AND ESMERALDA COUNTY WITH AN ENHANCED JET STREAK AND
PW VALUES AROUND 1 INCH OVER THOSE ZONES.

AN INCREASINGLY DRY SOUTHWEST FLOW IS FORECAST TO PUSH INLAND FROM
THE TROUGH OFF THE WEST COAST MONDAY THROUGH WEDNESDAY WHICH WILL
LEAD TO DIMINISHING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST.
TEMPERATURES WILL LOWER SLIGHTLY WITH HIGHS WITHIN A FEW DEGREES OF
NORMAL.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS SHOULD HOLD THROUGH THE
REST OF THE AFTERNOON AND TONIGHT WITH SPEEDS MAINLY 10-12 KNOTS.
GUSTS 15-20 KNOTS ARE POSSIBLE...MAINLY THROUGH EARLY EVENING. WINDS
WILL LIKELY GO LIGHT AND VARIABLE AGAIN FOR MUCH OF
THURSDAY...FAVORING AN EASTERLY DIRECTION BEFORE SOUTHWEST WINDS
DEVELOP LATE IN THE DAY. CLOUDS SHOULD INCREASE THIS EVENING AND
SHOWERS OR THUNDERSTORMS MAY DEVELOP BY LATE EVENING LEADING TO THE
POSSIBILITY OF GUSTY AND ERRATIC WINDS. THERE WILL BE A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH THE DAY THURSDAY. CIGS WITH ANY
THUNDERSTORMS WILL RANGE FROM 8 TO 10 KFT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP THROUGH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA
AND THUNDERSTORM CHANCES WILL CONTINUE THURSDAY. MAINLY SCT-BKN
CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY
SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR
TYPICAL DIURNAL TRENDS. &&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES. &&

SHORT TERM/AVIATION...HARRISON
LONG TERM.............ADAIR

In the hours before

Local storm report, Jul 1, 10:18 AM PDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 AM PDT WED JUL 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     NON-TSTM WND DMG 3 NE SLOAN              35.97N 115.17W
07/01/2015                   CLARK              NV   PUBLIC

            TREE BLOWN DOWN AT ST. ROSE PKWY AND LAS
            VEGAS BLVD.

&&

NF
Local storm report, Jul 1, 11:34 AM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1134 AM PDT WED JUL 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND DMG 5 SSW BULLHEAD CITY     35.09N 114.61W
07/01/2015                   MOHAVE             AZ   NEWSPAPER

            60 FEET OF CARPORT ROOF BLOWN AWAY AS WELL
            AS ONE THIRD OF A MOBILE HOME ROOF. TIME IS
            APPROXIMATE BASED ON EYEWITNESS REPORT.

0100 AM     NON-TSTM WND DMG 6 SSW BULLHEAD CITY     35.07N 114.59W
07/01/2015                   MOHAVE             AZ   NEWSPAPER

            PARKING LOT CARPORT BENT OVER FROM WIND.
            TIME IS APPROXIMATE.

&&

NWS LAS VEGAS NV
IRIS SYSTEM
Local storm report, Jul 1, 12:47 PM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1247 PM PDT WED JUL 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     1 NNW MOHAVE VALLEY     34.95N 114.60W
07/01/2015                   MOHAVE             AZ   PUBLIC

            TWO TREES DOWN ABOUT 1/4 MILE APART NEAR
            MOUNTAIN VIEW RD AND PAUL RD.

&&

JS
Local storm report, Jul 1, 12:55 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT WED JUL 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     2 W LAKE HAVASU CITY    34.45N 114.37W
07/01/2015                   MOHAVE             AZ   PUBLIC

            AWNING RIPPED OF MOBILE HOME AT SAMS
            BEACHCOMER RV PARK. TIME IS APPROXIMATE.

&&

JS
Local storm report, Jul 1, 1:49 PM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT WED JUL 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     2 ENE HENDERSON         36.04N 114.98W
07/01/2015                   CLARK              NV   PUBLIC

            TREE SPLIT IN HALF NEAR BURKHOLDER BLVD AND
            LAKE MEAD PKWY. TIME APPROXIMATED.

&&

JS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:27 AM PDTHigh Wind WarningVEFClark93 min
Jul 1, 4:25 PM PDTSevere Thunderstorm WarningVEFLincoln35 min
Jul 1, 4:56 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Jul 1, 4:59 PM PDTSevere Thunderstorm WarningVEFLincoln31 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.